Doctor insights on:
What to do if I had 50 mg of trazodone two days ago and am still feeling the effects. How long does it take to wear off?
That is my short ans: 50 mgm trazadone, 48 hours later you still have the effects. You probably went to see an md with some complaints, which included sleep disturbance.He gave you trazadone and you sort of sleeping since then. Time for total truth. What else are you taking. ..
Desyrel (trazodone): It is the brand name for trazodone, an antidepressant which is mainly used to help people sleep. Only doses above 400mg has antidepressant effects but that would usually cause so much sleepiness that it is not used at all for depression. Most people sleep well at 100mg or below. A minority needs up to 450mg to sleep well, but they have other severe mental problems also.See 1 more doctor answer
Depends: Most frequent complaint I hear is really, really sluggish brain and body. But wait a minute; ever read all the possible side effects. Don't! aspirin would never get thru. I got off track; you consult with the psychiatrist who prescribed it. Not a psychiatrist? Why, you deserve it. Well, ok.See 1 more doctor answer
No: Trazodone is not approved by the fda for children. Your child's doctor may prescribe it off-label, but it is not normally used as an antidepressant for children as it has not been studied in kids. Its often used in small doses as a "sleeping pill" in adults because it is so sedating, but we try to use safer things for sleep in children. And don't give your child something prescribed for you.See 1 more doctor answer
Not traditionally: Trazodone is an antidepressant. Its sedating properties make it useful for sleep problems. It differs from more clearly addictive medicines like xanax (alprazolam) or klonopin. "addiction" implies craving, continued use despite negative life effects, & withdrawal on stopping the substance. Still, stopping trazodone suddenly can lead to "discontinuation" symptoms: fatigue, myalgia, anxiety, dizziness, etc.See 1 more doctor answer
Yes and no: You should not use them both at the same time unless cleared by your doc. Also, given your age (sorry to comment on that), I would definitely consult a doc prior to trying any of those, since he needs to know your history and do an exam to make sure those meds are safe for you to take.
Yes but sedating: These drugs are both sedating and could increase each other's sedating effects and possible effects on coordination, ability to drive safely, etc. But they don't interact in other dangerous ways.See 1 more doctor answer
Depression: It's an antidepressant of the serotonin antagonist and reuptake inhibitor (sari) class. & also has anti-anxiety and sleep-inducing effects. Its side-effects incl all the usual (some quite concerning) but also may have some unique sexual libido enhancements. Read about it and keep your doctor informed if you have concerns.See 3 more doctor answers